Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A characterization of odd order extensions of the finite projective symplectic groups $ {\rm PSp}(4,\,q)$


Author: Morton E. Harris
Journal: Trans. Amer. Math. Soc. 163 (1972), 311-327
MSC: Primary 20.75
DOI: https://doi.org/10.1090/S0002-9947-1972-0286897-4
MathSciNet review: 0286897
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper, W. J. Wong characterized the finite projective symplectic groups $ {\text{PSp}}(4,q)$ where $ q$ is a power of an odd prime integer by the structure of the centralizer of an involution in the center of a Sylow $ 2$-subgroup of $ {\text{PSp}}(4,q)$. In the present paper, finite groups which contain an involution in the center of a Sylow $ 2$-subgroup whose centralizer has a more general structure than in the $ {\text{PSp}}(4,q)$ case are classified by showing them to be odd ordered extensions of $ {\text{PSp}}(4,q)$.


References [Enhancements On Off] (What's this?)

  • [1] R. W. Carter, Simple groups and simple Lie algebras, J. London Math. Soc. 40 (1965), 193-240. MR 30 #4855. MR 0174655 (30:4855)
  • [2] P. Fong and W. J. Wong, A characterization of the finite simple groups $ {\text{PSp}}(4,q),{G_2}(q),D_4^2(q)$. I, Nagoya Math. J. 36 (1969), 143-184. MR 41 #326. MR 0255666 (41:326)
  • [3] D. Gorenstein and J. H. Walter, On finite groups with dihedral Sylow $ 2$-subgroups, Illinois J. Math. 6 (1962), 553-593. MR 26 #188. MR 0142619 (26:188)
  • [4] -, The characterization of finite groups with dihedral Sylow $ 2$-subgroups. I, J. Algebra 2 (1965), 85-151. MR 31 #1297. MR 0177032 (31:1297a)
  • [5] B. Huppert, Endliche Gruppen. I. Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [6] D. S. Passman, Permutation groups, Benjamin, New York, 1968. MR 38 #5908. MR 0237627 (38:5908)
  • [7] J. Tits, Théorème de Bruhat et sous-groupes paraboliques, C. R. Acad. Sci. Paris 254 (1962), 2910-2912. MR 25 #2149. MR 0138706 (25:2149)
  • [8] W. J. Wong, A characterization of the finite projective symplectic groups $ {\text{PS}}{{\text{p}}_4}(q)$, Trans. Amer. Math. Soc. 139 (1969), 1-35. MR 40 #5724. MR 0252504 (40:5724)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.75

Retrieve articles in all journals with MSC: 20.75


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0286897-4
Keywords: Centralizer of an involution, projective symplectic groups, simple group, odd ordered extension
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society